Alert archive / Texas / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind chill advisory at Feb 16, 2021, 8:41 AM CST for 12 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2021, 8:41 AM CST (14:41 UTC)
- Expired
- Feb 16, 2021, 11:58 AM CST
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939 WWUS44 KLUB 161441 WSWLUB URGENT - WINTER WEATHER MESSAGE National Weather Service Lubbock TX 841 AM CST Tue Feb 16 2021 TXZ024>026-030>032-036>038-042>044-161800- /O.NEW.KLUB.WC.Y.0001.210216T1441Z-210216T1800Z/ /O.CON.KLUB.WW.Y.0004.210216T1500Z-210217T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Garza-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 841 AM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Portions of the Rolling Plains and the extreme southern Texas Panhandle. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, until noon CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact travel. The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TXZ021>023-027>029-033>035-039>041-161800- /O.CON.KLUB.WW.Y.0004.210216T1500Z-210217T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 841 AM CST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of around one inch. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. Snow will begin near the New Mexico state line around 9 AM and will then spread eastward through the morning. Areas east of the Caprock escarpment may not see snow develop until after noon. * IMPACTS...Plan on slippery road conditions. The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Sincavage
1 follow-up statement
892 WWUS44 KLUB 161758 WSWLUB URGENT - WINTER WEATHER MESSAGE National Weather Service Lubbock TX 1158 AM CST Tue Feb 16 2021 TXZ024>026-030>032-036>038-042>044-162100- /O.CAN.KLUB.WC.Y.0001.000000T0000Z-210216T1800Z/ /O.CON.KLUB.WW.Y.0004.000000T0000Z-210217T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Garza-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 1158 AM CST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY IS CANCELLED... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations of up to one inch. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact travel. * ADDITIONAL DETAILS...Although the Wind Chill Advisory has been cancelled, wind chills between zero and -5 degrees will be possible across the Rolling Plains for the rest of the afternoon. The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TXZ021>023-027>029-033>035-039>041-162100- /O.CON.KLUB.WW.Y.0004.000000T0000Z-210217T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 1158 AM CST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of around one inch. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. Cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Sincavage
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 5:25 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 16, 5:25 AM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 525 AM CST Tue Feb 16 2021 .AVIATION... MVFR ceilings this morning. With light snow onset late morning expect vsby and/or ceilings to decrease into IFR territory at times. Stratus to hang in overnight even after the snow stops. IFR category looking likely, especially at KLBB and KPVW. && .PREV DISCUSSION... /issued 352 AM CST Tue Feb 16 2021/ SHORT TERM... Focus this morning is on the next round of snow to affect the forecast today and into tonight. An upper level short wave trough just taking shape over the 4-corners region and supported by 150+ kt jet streak nosing southeastward out of northern California and Nevada will sharpen as it moves southeastward, progged to cross the South Plains/Panhandle region tonight. Initial lift associated with the initial piece of jet energy moving across southern New Mexico later this morning is expected to begin spreading light snow across the western counties between 15 and 18 UTC. Earlier indications suggest a potential for some freezing rain as precipitation begins. While that isn't out of the question, progged soundings suggest that a warm nose near 800 mb will be quickly cooled as precipitation falls through that part of the column with temperatures at that level falling quickly below 0C, thus limiting threat from the precipitation phase. As the jet streak moves steadily to the east- southeast the light snow is progged to move generally eastward across the forecast area. Focus for snow then shifts pretty quickly northward this evening as the upper trough moves across northeastern New Mexico and the dynamics focus across the Panhandle. Additional snowfall looks mostly likely this evening across the northern row of counties, tapering off after midnight. Overall, dynamics associated with the initial lift do not look terribly strong and duration looks on the order of hours rather than most of the day. Thus, snowfall amounts for today are likely to top out around an inch for most areas. Given a continuation of very cold temperatures even an inch of snow could cause exacerbate deteriorated road conditions. Will thus issue a Winter Weather Advisory beginning at 9 am and continuing to 6 pm. The advisory may need to be extended into the evening for parts of the far southern Panhandle where another inch or so is possible as the last bit of lift affects that part of the forecast area. LONG TERM... Above freezing temperatures are on the horizon, but we still need to get through the next few days of exceptionally cold temperatures, especially at night, with single digit/teen lows through Friday morning. Light snow will begin to taper off and shift east by early afternoon Wednesday as an upper level trough deepens and expands across our region, reinforcing more cold air through early Friday morning. Daytime highs will climb back into the 20s and 30s tomorrow and Thursday. By early Friday, ridging to the west will finally lead to midlevel heights rising and our temperatures will begin to moderate back into the 50s and 60s for Friday afternoon and the weekend. The longwave pattern remains active, though certainly lacking the extreme weather we've seen the past week. The ECMWF is cooler than the GFS as we move farther out in the extended with overall flatter upper level flow and less surface response to shortwave ridging for the end of this weekend and next week. We appear to break completely loose of the cold pattern by the beginning of next week as temperatures return to near 70 next Tuesday. && .LUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 AM this morning to 6 PM CST this evening for TXZ021>044. && 07/55/07
Hazardous weather outlook, Feb 16, 3:30 AM CST, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 330 AM CST Tue Feb 16 2021 TXZ021>044-170930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 330 AM CST Tue Feb 16 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A Winter Weather Advisory is in effect for all of the South Plains area from 9 AM to 6 PM today for snow amounts around 1 inch. Additional snowfall will be possible across the extreme southeastern Panhandle tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:32 AM CST | Winter Weather Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 35 hr |
Nearby
Wind Chill Advisories in Texas, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.